Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 151, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2010, 1:31 AM CDT for Brown County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2010, 1:31 AM CDT (06:31 UTC)
- Expired
- Jun 22, 2010, 2:15 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Brown County, IL
The radar
The Lincoln radar (KILX), 113 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 9:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4509 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
722
WUUS53 KLSX 220631
SVRLSX
ILC009-220715-
/O.NEW.KLSX.SV.W.0151.100622T0631Z-100622T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
131 AM CDT TUE JUN 22 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BROWN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 215 AM CDT
* AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF MOUNT STERLING...OR 11 MILES SOUTHWEST OF RUSHVILLE...AND
MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RIPLEY AND COOPERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4008 9070 4007 9067 4005 9068 4003 9061
4001 9061 3999 9060 3999 9051 3997 9051
3991 9054 3988 9058 4001 9089 4011 9082
4011 9070
TIME...MOT...LOC 0631Z 298DEG 27KT 4005 9073
WIND...HAIL 60MPH 1.00IN
$$
TRUETT2 follow-up statements
948
WWUS53 KLSX 220652
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
152 AM CDT TUE JUN 22 2010
ILC009-220715-
/O.CON.KLSX.SV.W.0151.000000T0000Z-100622T0715Z/
BROWN IL-
152 AM CDT TUE JUN 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROWN COUNTY
UNTIL 215 AM CDT...
AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED JUST EAST OF MOUNT STERLING...OR 10
MILES SOUTHWEST OF RUSHVILLE...MOVING SOUTHEAST AT 30 MPH. PENNY
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
COOPERTOWN AND LA GRANGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4008 9070 4007 9067 4005 9068 4003 9061
4001 9061 3999 9060 3999 9051 3997 9051
3991 9054 3988 9058 4001 9089 4011 9082
4011 9070
TIME...MOT...LOC 0651Z 298DEG 27KT 3998 9063
WIND...HAIL 60MPH 0.75IN
$$
TRUETT651
WWUS53 KLSX 220721
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 AM CDT TUE JUN 22 2010
ILC009-220731-
/O.EXP.KLSX.SV.W.0151.000000T0000Z-100622T0715Z/
BROWN IL-
221 AM CDT TUE JUN 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4008 9070 4007 9067 4005 9068 4003 9061
4001 9061 3999 9060 3999 9051 3997 9051
3991 9054 3988 9058 4001 9089 4011 9082
4011 9070
TIME...MOT...LOC 0652Z 298DEG 27KT 3998 9062
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 11:59 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 21, 11:59 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1159 PM CDT MON JUN 21 2010
.DISCUSSION...
/324 PM CDT MON JUN 21 2010/
DESPITE VERY UNSTABLE CONDITIONS ACROSS THE AREA AND SEVERAL
SUBTLE BOUNDARIES...THE ROBUST STORMS OF EARLIER THIS AFTERNOON
HAVE DIED. CONVECTIVE TRENDS TONIGHT ARE DIFFICULT TO HONE IN ON
AT THIS POINT...BUT THE MODEL GUIDANCE IS SUGGESTING A BOUNDARY
AND CONVERGENCE AXIS ALONG WITH A BROADLY INTERSECTING SWLY LLJ
SPANNING FROM NRN KS ACROSS NRN MO INTO CENTRAL IL. EFFECTIVE
DEEP LAYER SHEAR IS 25-40 KTS WHICH WUD SUGGEST POTENTIAL FOR
ORGANIZED CONVECTION/MCS DEVELOPMENT. MULTIPLE RUNS OF THE HRRR
HAVE HIGHLIGHTED THIS REGION AS WELL WITH ORGANIZED CONVECTION...
SO THE REGION ALONG AND NORTH OF I-70 AND SPCLY NE MO INTO WEST
CENTRAL IL SEEMS TO BE THE PRIME REGION TONIGHT. SOME LOCALIZED
SPOTS ACROSS THESE NRN SECTIONS HAVE SEEN SOME 1-3 INCH RAINS IN THE
LAST COUPLE OF DAYS AND I CONTEMPLATED A FLASH FLOOD WATCH...BUT
THE UNCERTAINTY IN THE CONVECTIVE MODE AND LOCATION HAVE STEERED
ME AWAY. WE WILL WATCH THE AREA THIS EVENING AND UPDATE IF NEEDED.
AT THIS POINT I WILL MENTION HEAVY RAIN POTENTIAL IN THE GRIDS AND
HWO. ISOLATED PULSE TYPE STORMS WILL ALSO BE POSSIBLE AS WELL
THROUGH MID EVENING ACROSS THE OZARKS INTO SRN IL WHERE SHEAR AND
FORCING IS MUCH WEAKER.
ALL MODELS ARE SHOWING THE UPPER RIDGE BUILDING INTO THE AREA
TOMORROW AND SUGGESTING THAT THIS WILL HELP CAP THINGS AS MID
LEVEL TEMPERATURES WARM. STILL THERE COULD BE SOME RESIDUAL
BOUNDARIES AROUND WHICH CUD PROVIDE SOME LINGERING STORM POTENTIAL
INTO THE EARLY AFTERNOON ACROSS NRN PORTIONS OF THE CWA. OTHERWISE
IT STILL LOOKS LIKE HEAT WILL BLANKET/OVERSPREAD THE AREA AND THE
HOTTEST DAY THUS FAR. THE HEAT ADVSRY MAY NEEDED TO BE EXPANDED
NORTH AND WEST IF THIS PANS OUT DUE TO PEAK AFTERNOON HEAT INDEX
VALUES AOA 105. AFTER COLLABORATION WITH NEIGHBORING
OFFICES...WILL LET THE MID SHIFT TONIGHT GET A GOOD EVALUATION AND
IMPACTS OF ANY CONVECTION TONIGHT.
HAVE KEPT SOME POPS IN ACROSS THE NORTH ON TUESDAY NIGHT. THINK
THE MAIN THREAT AREA WILL BE FURTHER NORTH ACROSS IA AND NRN IL
DUE TO THE BUILDING RIDGE...BUT TRENDS RECENT DAYS HAVE BEEN FOR
THINGS TO GET A BIT FURTHER SOUTH. NEXT DECENT CHANCE FOR STORMS
SEEMS TO BE ALONG AND AHEAD OF THE COLD FRONT...WHICH IS NOW
SCHEDULED TO SLOWLY PASS THROUGH THE AREA STARTING IN THE NORTH
LATE WED AFTERNOON/EVENING AND CLEAR SOUTHERN MISSOURI ON
THURSDAY. SWLY FLOW AHEAD OF THE FRONT AND LOW LEVEL THERMAL
RIDGING WILL LIKELY ALLOW THE HEAT TO PERSIST ON WEDNESDAY AND THE
ADVSRY MAY ALSO NEED TO BE EXPANDED IN TIME FOR SOME LOCATIONS.
COOLER TEMPERATURES EXPECTED THURSDAY INTO FRIDAY AS THE UPPER
RIDGE IS SUPPRESSED AND COLD FRONT PASSES TO OUR SOUTH. THE RIDGE
HOWEVER WILL BUILD BACK INTO THE AREA DURING THE WEEKEND WITH HEAT
RETURNING.
GLASS
&&
.AVIATION...
/1152 PM CDT MON JUN 21 2010/
HAVE REMOVED VCTS MENTION FM TAFS SINCE ONGOING CONVECTION ACROSS
FAR NERN MO AND SRN IA INTO WRN IL SHOULD REMAIN N OF THE TERMINALS
OVERNIGHT. DIURNAL CU EXPECTED TO DVLP BY LATE MORNING AND
DISSIPATE WITH LOSS OF DAYTIME HEATING. LGT WINDS BECOME SWLY AND
INCREASE BY MID MORNING...THEN DECREASE AND BACK SLY AROUND
SUNSET. TSRA IS POSSIBLE TOMORROW AFTN HOWEVER CONFIDENCE IS TOO
LOW TO INCLUDE IN TAFS ATTM.
SPECIFICS FOR KSTL...PLEASE SEE ABOVE DISCUSSION.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR CRAWFORD MO-FRANKLIN MO-
IRON MO-LINCOLN MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR JEFFERSON MO-
ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-JERSEY IL-MARION IL-RANDOLPH IL-
WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR MADISON IL-
MONROE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jun 21, 10:06 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1006 PM CDT MON JUN 21 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1006 PM CDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS FOR AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 70...WITH THE GREATEST THREAT OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME OF THE STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE PRIMARY THREAT. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI...MISSOURI...AND LA MOINE RIVERS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS PRIMARILY NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON TUESDAY AND TUESDAY NIGHT... AND ACROSS MUCH OF THE AREA WEDNESDAY INTO THURSDAY. A COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT AND THURSDAY MORNING. SOME OF THE STORMS MAY BE SEVERE ON WEDNESDAY AND WEDNESDAY NIGHT AHEAD OF THE COLD FRONT. DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL PERSIST THROUGH AT LEAST TUESDAY...WITH HEAT INDEX VALUES EXPECTED TO TOP 100 DEGREES EACH DAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR THIS HEAT TO PERSIST THROUGH WEDNESDAY AS WELL. THE HEAT WILL BE ESPECIALLY OPPRESSIVE FOR MOST OF EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...INCLUDING THE SAINT LOUIS METRO AREA...WHERE AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH LATE TUESDAY AFTERNOON. A HEAT ADVISORY IS ALSO IN EFFECT FOR MUCH OF THE REMAINDER OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS. LITTLE RELIEF WILL OCCUR AT NIGHT WITH WARM AND MUGGY CONDITIONS. MODERATE RIVER FLOODING IS FORECAST ALONG PARTS OF THE MISSISSIPPI...MISSOURI...ILLINOIS...AND LA MOINE RIVERS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Jun 21, 9:47 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 PM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FUNNEL CLOUD 6 WNW COLONY 40.28N 92.09W
06/21/2010 KNOX MO TRAINED SPOTTER
TRAINED SPOTTER LOCATED 3.5 S OF RUTLEDGE OR 0.5 S OF
MILLPORT. SPOTTER OBSERVED A WELL DEFINED FUNNEL CLOUD
MOVE PAST HIS LOCATION BUT COULD NOT TELL IF IT REACHED
THE GROUND DUE TO TREELINE. TIME IS ESTIMATED FROM
RADAR.
&&
KANOFSKYLocal storm report, Jun 21, 9:58 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TORNADO 7 NNE LA BELLE 40.21N 91.86W
06/21/2010 LEWIS MO EMERGENCY MNGR
NEAR DEER RIDGE...SPOTTER REPORT RELAYED THROUGH COUNTY
EM
&&
MILLERLocal storm report, Jun 21, 10:21 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1021 PM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FUNNEL CLOUD 4 N MONTICELLO 40.18N 91.71W
06/21/2010 LEWIS MO EMERGENCY MNGR
SEVERAL REPORTS OF A FUNNEL CLOUD AND ONE WALL CLOUD
REPORT
&&
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 10:27 PM CDT | Tornado Warning | LSX | Adams | 22 min |
| Jun 22, 3:07 AM CDT | Flash Flood Warning | LSX | Adams, Brown | 5 hr |
| Jun 22, 9:40 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 54 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.